Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 11, 2016Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 2:33 PM EST for Lewis County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2016, 2:33 PM EST (19:33 UTC)
Expired
Jan 11, 2016, 4:00 PM EST
In force
87 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 32 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS81 KBUF 111933
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
233 PM EST MON JAN 11 2016
 
NYZ006>008-112100-
LEWIS-JEFFERSON-OSWEGO-
233 PM EST MON JAN 11 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN JEFFERSON
AND NORTHERN OSWEGO COUNTIES...

AT 228 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM PULASKI NORTH TO
ADAMS CENTER...AND EXTENDING INLAND ACROSS THE TUG HILL PLATEAU TO
THE WESTERN SLOPES OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY
STATIONARY OR DRIFT JUST EVER SO SLIGHTLY SOUTHWARD THROUGH LATE
AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...OSWEGO...CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE...
ADAMS...REDFIELD...SELKIRK SHORES STATE PARK AND HIGHMARKET.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.
 
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4353 7529 4347 7648 4352 7642 4353 7624
      4365 7615 4367 7620 4366 7620 4382 7623
      4390 7638 4389 7645 4390 7644 4392 7641
      4386 7629 4389 7622 4390 7622 4385 7620
      4395 7613 4403 7516 4361 7511

$$

MITCHELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 1:00 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 11, 1:00 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
100 PM EST MON JAN 11 2016

.SYNOPSIS...
HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND ONTARIO
THROUGH THE DAY. A PASSING CLIPPER SYSTEM WILL BRING WIDESPREAD
LIGHT SNOW TUESDAY WITH LOCALLY HEAVY LAKE EFFECT SNOW REDEVELOPING
EAST OF THE LAKES TUESDAY NIGHT AND CONTINUING THROUGH AT LEAST
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
OFF LAKE ERIE...LAKE EFFECT SNOW IS EXPECTED TO REMAIN IN THE SAME
GENERAL AREA FROM ABOUT FORESTVILLE AND PERRYSBURG ON THE SOUTHERN
EDGE TO THE BUFFALO SOUTHTOWNS ON THE NORTHERN EDGE THROUGH AT
LEAST AFTERNOON. UPSTREAM RADAR SHOWING INITIAL HINTS OF A
NORTHWARD SHIFT. THIS LIKELY WILL NOT REACH WESTERN NY UNTIL NEAR
OR AFTER DARK. UNTIL THEN...EXPECT CONTINUED SNOWFALL PRIMARILY
ALONG THE LAKE ERIE SHORELINE...BOSTON HILLS...BUT SLOWLY
CONTINUING TO EDGE ITS WAY INTO THE SOUTHTOWNS THIS AFTERNOON.
ONCE THE BAND STARTS TO SWING TO THE NORTH...EXPECT A FAIRLY QUICK
HIT FOR THE BUFFALO METRO AREA...POINTS EAST...AS WELL AS THE
NORTHTOWNS THIS EVENING BEFORE THE BAND FALLS APART WITH
CONTINUING BACKING OF THE WINDS TO ALMOST DUE SOUTH OVERNIGHT.

THE CLIPPER WILL BE APPROACHING LATE TONIGHT...BUT NOT LIKELY
ARRIVE UNTIL AROUND OR JUST BEFORE SUNRISE.

OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN A WEST-
SOUTHWESTERLY FLOW. THE LAKE SNOWS SHOULD CONTINUE ACROSS THE TUG
HILL REGION RIGHT THROUGH THE DAY... WITH JUST SOME SUBTLE WOBBLES
IN BAND POSITION FROM TIME TO TIME.

AS LAKE INDUCED LIFT AND THE DEPTH OF THE COLD AIR CONCENTRATES ON
THIS REGION OF LIFT /HIGHEST OMEGA COINCIDENT WITH DENDRITIC SNOW
GROWTH MAX/ THERE WILL BE A POTENTIAL FOR SOME THUNDERSNOW AT TIMES.
SNOWFALL RATES MAY LOCALLY PUSH 3 TO 5 INCHES AN HOUR AT TIMES
DURING THE DAY AS THE CONDITIONS BECOME OPTIMAL AND UPSTREAM
INTERACTION WITH NORTHERN LAKE HURON AND GEORGIAN BAY ARE WELL
ESTABLISHED. TOTAL ACCUMULATIONS OF TWO TO THREE FEET APPEAR
LIKELY WITHIN THE MOST PERSISTENT SNOWS ACROSS THE EASTERN LAKE
ONTARIO REGION THROUGH TONIGHT...FOR WHICH LAKE EFFECT SNOW
WARNINGS WILL OBVIOUSLY REMAIN IN PLACE. THE LAKE SNOW BAND WILL
MOVE TO THE NORTH DURING THE NIGHT AS BOUNDARY LAYER WINDS BECOME
SOUTHERLY AFTER MIDNIGHT. THIS WILL REORIENT ANY LAKE EFFECT SNOW
TO THE HEAD OF THE SAINT LAWRENCE RIVER...AND MAINLY ON THE
CANADIAN SIDE AT THAT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY....STRONG SHORTWAVE AND ASSOCIATED ARCTIC FRONT WILL PUSH
QUICKLY ACROSS WESTERN AND CENTRAL NEW YORK BRINGING A GENERALIZED
SNOWFALL. OVERALL WIND DRIVEN SNOW FROM THIS SYSTEM ON THE LIGHTER
SIDE PROBABLY AN INCH OR TWO WITH THE POTENTIAL FOR PERHAPS UP TO 4
INCHES EAST OF THE LAKES WITH THE HELP OF SOME LAKE ENHANCEMENT.
SHORT DURATION HEADLINE MAY BE NEEDED WITH A PERIOD OF LOW
VISIBILITIES IN BLOWING SNOW BEHIND THE FRONT WITH WIND GUSTS OF 30
TO 40 MPH.

TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.

WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.

TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.

LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE TAF SITES ARE CURRENTLY IN BETWEEN LAKE EFFECT BANDS. EAST OF
LAKE ONTARIO...KART IS ON THE NORTHERN END OF THE LAKE ONTARIO
BAND AND MAY TEETER ON THE EDGE THROUGH THIS AFTERNOON. THE LAKE
BAND WILL EVENTUALLY SHIFT NORTHWARD THIS EVENING. EAST OF LAKE
ERIE...KBUF AND TO A LESSER EXTENT KIAG WILL ALSO SEE IFR
CONDITIONS TONIGHT AS THE ERIE BAND MOVES NORTH AND WEAKENS.
EXPECT A BREAK FOR ALL AREAS OF WESTERN NY LATE TONIGHT BEFORE
WIDESPREAD SNOW MOVES IN TUESDAY.

ON TUESDAY LOOK FOR A HYBRID OF LAKE EFFECT INCREASINGLY HEAVY SNOW
AND WIDESPREAD LIGHT SNOW NORTHEAST OF LAKE ERIE...INCLUDING KBUF
AND KIAG AHEAD OF AN ARCTIC FRONT. THE BAND SHOULD INCREASE IN
INTENSITY MOVE SOUTH DURING THE AFTERNOON. EAST OF LAKE
ONTARIO...EXPECT MAINLY LIGHT SNOW FOR MUCH OF THE DAY AHEAD OF
THE ARCTIC FRONT...THEN A ENHANCED LAKE EFFECT DEVELOPING OVER
KART AND MOVING SOUTH TOWARD DARK. THIS BAND...SIMILAR TO TODAY...WILL
ALSO HAVE THE POTENTIAL TO PRODUCE WHITEOUT CONDITIONS WITHIN THE
BAND.

OUTLOOK...
WEDNESDAY AND THURSDAY...LAKE EFFECT SNOW/IFR EAST OF THE LAKES.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS.

&&

.MARINE...
WEST WINDS WILL SLOWLY DECREASE THIS AFTERNOON...BACKING TO THE
SOUTHWEST OVERNIGHT. ANOTHER PERIOD OF NEAR GALE FORCE WINDS WILL
BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A CLIPPER SYSTEM
TRACKS ACROSS THE GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR NYZ019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ012-019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
     LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR NYZ004>006-008.
     LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST TUESDAY FOR NYZ010-
     011.
     LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     NYZ013.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
         GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
         FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LOZ030.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         AFTERNOON FOR LOZ043>045-063>065.
         GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LOZ043>045-
         063>065.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         MORNING FOR LOZ042-062.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LOZ042.

&&

SYNOPSIS...WCH
NEAR TERM...WCH/ZAFF
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...WCH/ZAFF
MARINE...WCH/ZAFF
Hazardous weather outlook, Jan 11, 10:00 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1000 AM EST MON JAN 11 2016

NYZ001-002-121500-
NIAGARA-ORLEANS-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-121500-
NORTHERN ERIE-GENESEE-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-121500-
ALLEGANY-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN TIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-121500-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-121500-
WYOMING-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. ANOTHER
ROUND OF MODERATE TO POSSIBLY HEAVY LAKE EFFECT SNOW IS EXPECTED
TO DEVELOP TUESDAY NIGHT BEHIND THIS SYSTEM AND LAST THROUGH
WEDNESDAY. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT
WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND
VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-014-121500-
MONROE-ONTARIO-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-121500-
LIVINGSTON-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-121500-
WAYNE-NORTHERN CAYUGA-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-121500-
JEFFERSON-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-121500-
OSWEGO-LEWIS-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-121500-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1000 AM EST MON JAN 11 2016

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-121500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-121500-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1000 AM EST MON JAN 11 2016

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-121500-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1000 AM EST MON JAN 11 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 11, 1:25 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             LOWVILLE                43.79N  75.49W
01/11/2016  E21.0 INCH       LEWIS              NY   AMATEUR RADIO

            18-24 INCHES OF NEW SNOW FROM 9AM-1PM

&&

EVENT NUMBER BUF1600139

JAM
Local storm report, Jan 11, 1:43 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             EVANS CENTER            42.65N  79.03W
01/11/2016  M18.0 INCH       ERIE               NY   EMERGENCY MNGR

&&

EVENT NUMBER BUF1600140

JAM
Local storm report, Jan 11, 1:49 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
149 PM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             ANGOLA                  42.64N  79.03W
01/11/2016  E15.0 INCH       ERIE               NY   DEPT OF HIGHWAYS

            12-18 INCHES OF NEW SNOW REPORTED NEAR THE THRUWAY EXIT

&&

EVENT NUMBER BUF1600141

JAM
Local storm report, Jan 11, 1:57 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             GLENFIELD               43.71N  75.40W
01/11/2016  M13.0 INCH       LEWIS              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600142

JAM
Special weather statement, Jan 11, 2:24 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
224 PM EST MON JAN 11 2016

NYZ010-012-019-085-112045-
SOUTHERN ERIE-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
224 PM EST MON JAN 11 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...NORTHERN WYOMING...AND SOUTHERN ERIE COUNTIES...

AT 217 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES OR MORE PER HOUR WAS LOCATED FROM NEAR DUNKIRK TO
SILVER CREEK AND ANGOLA...EXTENDING INLAND ACROSS THE BOSTON HILLS
AND WESTERN AND NORTHERN WYOMING COUNTY. THIS BAND OF SNOW WILL
REMAIN NEARLY STATIONARY OR EVER SO SLOWLY DRIFT A BIT NORTHWARD
THROUGH LATE AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...WARSAW...
BENNINGTON...COLDEN AND ORCHARD PARK.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 58 AND 57A.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4249 7935 4249 7933 4253 7925 4255 7915
      4261 7911 4265 7906 4269 7905 4275 7877
      4287 7838 4286 7797 4268 7823 4253 7900
      4254 7903 4254 7906 4253 7906 4247 7936

MITCHELL
Special weather statement, Jan 11, 2:33 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
233 PM EST MON JAN 11 2016

NYZ006>008-112100-
LEWIS-JEFFERSON-OSWEGO-
233 PM EST MON JAN 11 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN JEFFERSON
AND NORTHERN OSWEGO COUNTIES...

AT 228 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM PULASKI NORTH TO
ADAMS CENTER...AND EXTENDING INLAND ACROSS THE TUG HILL PLATEAU TO
THE WESTERN SLOPES OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY
STATIONARY OR DRIFT JUST EVER SO SLIGHTLY SOUTHWARD THROUGH LATE
AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...OSWEGO...CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE...
ADAMS...REDFIELD...SELKIRK SHORES STATE PARK AND HIGHMARKET.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4353 7529 4347 7648 4352 7642 4353 7624
      4365 7615 4367 7620 4366 7620 4382 7623
      4390 7638 4389 7645 4390 7644 4392 7641
      4386 7629 4389 7622 4390 7622 4385 7620
      4395 7613 4403 7516 4361 7511

MITCHELL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:32 AM ESTLake Effect Snow WatchBUFCattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more12 hr
Jan 11, 6:34 AM ESTGale WatchBUF9 hr
Jan 11, 8:48 AM ESTSpecial Weather StatementBUFWyoming87 min
Jan 11, 8:53 AM ESTSpecial Weather StatementBUFLivingston82 min
Jan 11, 8:57 AM ESTSpecial Weather StatementBUFLewis93 min
Jan 11, 10:25 AM ESTSpecial Weather StatementBUFWyoming80 min
Jan 11, 10:28 AM ESTSpecial Weather StatementBUFLewis92 min
Jan 11, 12:03 PM ESTSpecial Weather StatementBUFLewis117 min
Jan 11, 12:06 PM ESTSpecial Weather StatementBUFErie, Wyoming114 min
Jan 11, 2:24 PM ESTSpecial Weather StatementBUFWyoming81 min
Jan 11, 3:19 PM ESTLake Effect Snow WarningBUFCattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more3 days
Jan 11, 3:19 PM ESTLake Effect Snow AdvisoryBUFGenesee, Orleans29 hr
Jan 11, 3:44 PM ESTGale WarningBUF42 hr
Jan 11, 3:58 PM ESTSpecial Weather StatementBUFLewis3 hr
Jan 11, 4:01 PM ESTSpecial Weather StatementBUFErie44 min
Jan 11, 4:53 PM ESTSpecial Weather StatementBUFErie, Genesee82 min
Jan 11, 6:53 PM ESTSpecial Weather StatementBUFErie112 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.